CSN Login
Members Online: 10

Hives a week out of Chemo?

Katmy
Posts: 93
Joined: Mar 2011

Has any one experienced hives after Taxotere and Cytoxan infusion? My hives were so bad that they put me on steroids. The medical staff also says that one week out is too far beyond the chemo treatment for the reaction to have been caused by chemo. I wonder if any one else has had hives during chemo.

Hope all had a wonderful Easter. My children had a relatively normal holiday. Yay. A day that I call cancer free.

DebbyM's picture
DebbyM
Posts: 3294
Joined: Oct 2009

I didn't take chemo, but, I know the sisters that did will post for you. So sorry about the hives.

Hugs, Debby

joannstar
Posts: 347
Joined: Nov 2010

I had a red, itchy rash that started 1 week out of C/T chemo and I was put on steriods for it. It lasted about a week. My onc said that it wasn't a "usual" side effect, but I found it listed on my data sheets from their office.
I only had it happen on the 2nd cycle out of 4 (I also had 2 cycles of Cytoxan/Taxol).
Good luck,
JoAnn

disneyfan2008
Posts: 5340
Joined: Oct 2010

but wishing you well and hope the hives are better

Denise

tgf's picture
tgf
Posts: 955
Joined: Mar 2009

About 2-3 weeks after my first chemo the tops of my hands broke out in a RED rash that itched and burned like crazy ... and I had itchy/hive things on my back. My oncologist sent me to a dermatologist and and she fixed me up with some lotions/ointments and stuff that got rid of it. She also gave me some foamy stuff for my bald head since my hair had been coming out and I had a friend shave it all off. All of the gunk and goo the dermatologist gave me REALLY helped. Once the rash was gone ... it didn't come back.

Good luck.

hugs.
Teena

VickiSam's picture
VickiSam
Posts: 8255
Joined: Aug 2009

of rashes- on and off. Please have your Oncologist prescribe something for the itch, as well as send you to a Dermatologist, who deals with rashes due to chemo therapy infusion. Please note .. that chemo is also cummulative, so this may not be your only bout with rash, then again, maybe it is.

Best of Luck,

Vicki Sam

DebbyM's picture
DebbyM
Posts: 3294
Joined: Oct 2009

I called a g/f of mine that had hives during chemo and her oncologist put her on steroids.

tinaspaeth
Posts: 1
Joined: Apr 2011

I just was at the onco doc's this morning, I am a month out of chemo, 2nd treatment..Mine was postponed twice due to severe hives from head to toe..anyway, while at the doc's this morning they discovered my allergic reaction was due to the chemo tax/cyt, and now they have changed my plan because of the reaction. I was bed ridden since the last treatment and am now getting better so my doc discovered I cant have chemo due to the reaction. I hope your reaction gets better as i hope mine does..I hate the itchy feet and hands..the closing of the throat and the esophigus issues...it doesnt matter how far out the chemo was..it is usually out of your system in 24 hours but remains in the tissues for awhile..that is unknown how long that will take to get out as everyone is different. I hope all goes well for you

Katmy
Posts: 93
Joined: Mar 2011

I am glad of your reply. Sorry to hear of your predicament! Yes, they told me that this is not a chemo reaction, but I can't help but think it is.

I hope you recover well and stop itching. Also, I hope that you get a plan in place that can keep you moving through treatment.

survivorbc09
Posts: 4378
Joined: Jun 2009

Are your hives better? Hopefully gone by now. Let us know how you are and what helped to get rid of them.

Hugs, Jan

islandgirl98's picture
islandgirl98
Posts: 1
Joined: Mar 2012

I see this was posted a year ago..did you continue on with those treatments. I had a rash with the 2 dose 10 days later and was told the same thing..I was placed on steroid pack as well. Rec'd 3 rd dose yesterday and my scalp began itching soon after chemo was begun but attributed it to the rash from last treatment...by afternoon i had a some itching on my arms and hands and feel by evening my neck and back. When I saw the doc yesterday I made him give me a script for more steroids. I go back today for the wonderful neulasta shot and will let them know whats going on. Maybe I'll just have to grin and scratch it...;
lol one more round after this.

Beastyboysmom
Posts: 1
Joined: May 2012

I received 4 rounds of Taxotere and Cytoxan and had hives 12 days after the 4th round and most recently had them again 6 weeks after the 4th round. I am either having hives from the chemo or have developed an allergy to 1)advil for the 1st round of hives and 2)tamoxifen for the 2nd round of hives. I have quit taking both meds and will see an allergist to help determine. Results are kind of important because of the tamoxifen factor!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network